What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 26, 2:40 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 26, 2:40 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
340 PM CDT Sun Aug 26 2018
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Monday
Issued at 339 PM CDT Sun Aug 26 2018
A very strong low level jet will transport Gulf moisture over a
surface warm front tonight. Most of the ingredients for very heavy
rain are expected tonight, including precipitable water over 2
inches, mean relative humidity over 90 percent, warm cloud depth
more than 12,000 ft, etc.
Some of them are at return intervals of 30 years, so decided to
issue a flash flood watch for much of the forecast area. The
areas most likely to flood are small streams, creeks and urban
areas such as city streets. In addition to the flooding potential,
there is a slight chance of severe storms with damaging winds and
large hail this evening. The activity should end from west to
east tonight.
Skies should partially clear Monday as the warm front moves north
of the region. Gusty southwest winds will bring temperatures into
the middle to upper 80s and dewpoints in the low to mid 70s.
SHowers and thunderstorms may arrive into the western portion of
the forecast area during the late afternoon.
.LONG TERM...Monday Night Through Sunday
Issued at 339 PM CDT Sun Aug 26 2018
Main forecast concern remains severe and flooding potential
through Tuesday evening.
Threat for severe thunderstorms/flash flooding will continue
Monday night as a cold front eventually reaches northwest WI and
runs into an unstable and very moist air mass. Even though CAPE
values weaken during the night, the combination strong shear
(40-55 knots) with a 50 knot low-level jet bringing PW values into
the 1.75 to 2.25" range, will be conducive to damaging winds and
torrential downpours. Flash flooding may be the biggest concern
depending on how much rain falls tonight/Monday. Models show
another 1-2" of rain Monday night with localized higher amounts
possible. Min temperatures to be mild with lower to middle 60s
north-central WI, around 70 degrees for east-central WI.
This latest cluster of showers/thunderstorms are expected to
weaken Tuesday morning as the low-level jet diminishes. However,
any break in the precipitation will be short-lived as the cold
front to push across the forecast area Tuesday afternoon. If we
can see any clearing at all, this would allow the atmosphere to
quickly destabilize, especially over eastern WI. Models indicate
MUCAPES could reach 2K-3K J/KG range with 0-6km bulk shear of
30-40 knots in place as the front arrives. Potential exists for
another round of strong to severe thunderstorms for the afternoon
hours into Tuesday evening. Max temperatures Tuesday to be 70-75
degrees far north-central WI, lower to middle 80s across east-
central WI.
The severe risk would likely carry over into Tuesday evening until
the cold front passes through eastern WI. The unknown at the
moment is whether any surface wave will move along the front and
enhance precipitation amounts. If this surface low does
materialize, another inch of rain could fall which would aggravate
any flooding. Otherwise, precipitation chances over central WI
should gradually diminish overnight with cloudy skies holding on.
Min temperatures to dip into the upper 40s to lower 50s north-
central, upper 50s to around 60 degrees east-central WI. High
pressure builds into the western Great Lakes on Wednesday with a
decrease in precipitation chances and a diminish to the clouds. It
will also be less humid as dew points fall into the 50s. Max
temperatures to only reach the middle 60s to around 70 degrees
across northeast WI.
Quiet conditions to prevail through Thursday as the high pressure
moves across the Great Lakes Wednesday night and reside to our
east on Thursday. Temperatures should remain close to seasonal
normals for late August. As a return flow gradually develops over
WI Thursday night, we should see some clouds on the increase,
especially over central WI after midnight. The onset of WAA and
increasing moisture transport will battle the lingering dry air
mass over eastern WI on Friday. It is going to take some time to
saturate the atmosphere to saturate, thus will only mention small
chance pops for central WI and keep the east dry. Max temperatures
will edge up a bit with readings in the lower to middle 70s
north-central/lakeshore, middle to upper 70s elsewhere.
The chances for showers/thunderstorms are forecast to be on the
increase Friday night into Saturday as a cold front/modest mid-
level shortwave trough moves from the Upper MS Valley into the
western Great Lakes. Models differ on the timing of the cold
front, so kept pops at a chance for now. Precipitation trends go
down Saturday evening as the front/trough depart. Questions then
arise as to how far south this front can go before stalling. May
need to mention a minimal pop for Sunday afternoon across central
and east-central WI in case the front does stall early.
Temperatures by next weekend should return to above normal levels.
&&
.AVIATION...for 18Z TAF Issuance
Updated at 339 PM CDT Sun Aug 26 2018
Showers and thunderstorms will arrive from the southwest late this
afternoon and evening with ceilings and visibilities lowering to
IFR at times. Low level wind shear also possible across the
eastern part of the forecast area. Skies should clear by 15z
Monday as southwest winds increase to 15 to 25 knots. Additional
showers and thunderstorms are likely Monday night.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 8 PM CDT this evening through Monday
morning for WIZ018>022-030-031-035>040-073-074.
Beach Hazards Statement from late tonight through Tuesday
afternoon for WIZ022-040-050.
&&
SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......RDM
Hazardous weather outlook, Aug 26, 2:23 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
323 PM CDT Sun Aug 26 2018
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
323 PM CDT Sun Aug 26 2018
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
There is a slight risk of severe storms over most of the area
tonight. The primary concerns with these storms are damaging
winds and large hail. Torrential rainfall could lead to localized
flooding.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
There is a slight risk of severe storms across the area Monday
into Monday night. The primary concerns with these storms are
damaging winds and large hail. Torrential rainfall could lead to
flooding, especially in locations that receive heavy rain with
tonight's storms.
Large waves may result in dangerous currents and hazardous
swimming conditions on Lake Michigan beaches on Monday.
There is a marginal risk of severe storms, mainly in central and
east-central Wisconsin Tuesday afternoon and evening. Damaging
winds and large hail are the main concerns with these storms.
Heavy rainfall and flooding remain a concern with any of these
thunderstorms.
There is another chance for thunderstorms late Friday into
Saturday. It is too early to determine their severe potential.
.SPOTTER INFORMATION STATEMENT...
Spotters activation may be needed tonight. Spotters are also
requested to report any flooding to the National Weather Service
in Green Bay.
LMZ521-522-541>543-272030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
323 PM CDT Sun Aug 26 2018
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
There is a chance of thunderstorms at times tonight. Some of
these storms could be strong or severe.
Conditions hazardous to small craft are possible late tonight,
especially across the nearshore waters of Lake Michigan, due to
increasing southerly winds and waves.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
There is a chance of thunderstorms at times Monday through
Tuesday night. Some of these storms could be strong or severe.
Thunderstorms are possible again Friday night into next weekend.
Conditions hazardous to small craft are possible Monday and Monday
night, especially across the nearshore waters of Lake Michigan,
due to increasing south to southwesterly winds and waves.
RDM/AK
In the hours before
Special weather statement, Aug 26, 1:51 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Green Bay WI
251 PM CDT SUN AUG 26 2018
WIZ030-035-036-262045-
Marathon WI-Wood WI-Portage WI-
251 PM CDT SUN AUG 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE AND SOUTHWESTERN
MARATHON COUNTIES UNTIL 345 PM CDT...
At 251 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Shortville to near Babcock to
10 miles west of New Rome. Movement was northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Pittsville around 255 PM CDT.
Wisconsin Rapids around 315 PM CDT.
Lake Wazeecha around 320 PM CDT.
Whiting around 340 PM CDT.
Stevens Point around 345 PM CDT.
Other locations impacted by these storms include North Wood County
Park, Big Eau Pleine County Park, Moon, Coddington, Blenker, Fenwood,
Kellner, Ellis, Powers Bluff County Park and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4502 9032 4503 9031 4504 9020 4512 9020
4492 8954 4435 8922 4426 8923 4426 8926
4424 8935 4425 9032
TIME...MOT...LOC 1951Z 246DEG 33KT 4449 9032 4437 9015 4418 9008
BerschLocal storm report, Aug 26, 2:07 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SUN AUG 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BABCOCK 44.29N 90.13W
08/26/2018 E0.25 INCH WOOD WI PUBLIC
TIME ESTIMATED.
&&
HYKINSpecial weather statement, Aug 26, 2:38 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 PM CDT SUN AUG 26 2018
WIZ018-030-031-036-037-045-048-262130-
Waupaca WI-Shawano WI-Winnebago WI-Waushara WI-Marathon WI-
Portage WI-Lincoln WI-
338 PM CDT SUN AUG 26 2018
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of New Wood Wildlife Area to
6 miles west of Wautoma. Movement was east-northeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Stevens Point, Waupaca, Wautoma, Weston, Merrill, Rib
Mountain, Mosinee, Redgranite and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4402 8936 4519 9005 4526 9005 4538 8949
4527 8942 4512 8942 4512 8933 4411 8874
TIME...MOT...LOC 2036Z 257DEG 27KT 4518 9006 4409 8941
AKLocal storm report, Aug 26, 2:53 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT SUN AUG 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
08/26/2018 M46 MPH WOOD WI ASOS
&&
BERSCHLocal storm report, Aug 26, 3:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT SUN AUG 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST PLOVER 44.45N 89.53W
08/26/2018 M57 MPH PORTAGE WI CO-OP OBSERVER
&&
BERSCHLocal storm report, Aug 26, 3:35 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT SUN AUG 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN PLOVER 44.45N 89.53W
08/26/2018 M1.47 INCH PORTAGE WI CO-OP OBSERVER
RAINFALL TOTAL SO FAR
&&
BERSCH